MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MC2-5090R
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint 2 of 2.Visual inspection of the returned magec rod revealed that it was partially distracted, with some wear/score marks consistent with expected markings due to incremental distraction.The wear/score marks observed on the distraction rod would indicate the distraction rod was extended approximated 12 mm from its initial position.X-ray images of the internal components showed no damage and revealed the rod was partially distracted.The rod was then functionally tested; during testing the rod was unable to distract or retract with the manual distractor as well as the external remote controller (erc).The rod was therefore determined to be jammed.Sectioning of the rod determined that the distraction rod and spline could not be separated from the housing tube without use of high force, which indicates the distraction rod was out of alignment.It is possible, bending forces applied to the rod from patient anatomy/activity may have caused the distraction rod and spline to become wedged into the housing tube/become out of alignment, which would cause the rod to become jammed.Per the eifu (electronic instructions for use), contraindications include: "patients and/or families unwilling or incapable of following postoperative care instructions." review of the device history records revealed no discrepancies related to this complaint.The rod was manufactured in accordance with the specified requirements and met all of the required quality inspections.
 
Event or Problem Description
Information was received that the rod would not distract.No patient adverse event was reported.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise #100
aliso viejo, CA 92656
8583448112
MDR Report Key14982169
Report Number3006179046-2022-00228
Device Sequence Number20132344
Product Code PGN
UDI-Device Identifier00887517834034
UDI-Public887517834034
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-5090R
Device Lot Number8122112AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Initial Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown